Alert archive / Minnesota / Winter Storm Watches in 2013
Winter Storm Watch 6, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Mar 7, 2013, 3:24 PM CST for 20 counties in Minnesota. It took effect at Mar 8, 2013, 8:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 7, 2013, 3:24 PM CST (21:24 UTC)
- In effect from
- Mar 8, 2013, 8:00 PM CST
- Expired
- Mar 8, 2013, 12:22 PM CST
- In force
- Issued by
- NWS Twin Cities, MN
Counties Benton County, MN, Chippewa County, MN, Douglas County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Sherburne County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 114 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
306 WWUS43 KMPX 072124 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 324 PM CST THU MAR 7 2013 ...SIGNIFICANT ICING AND SNOWFALL POSSIBLE FRIDAY NIGHT THROUGH SUNDAY MORNING OVER PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA... .AN AREA OF LOW PRESSURE SHIFTING EAST FROM THE CENTRAL PLAINS INTO THE MID MISSISSIPPI RIVER VALLEY FRIDAY NIGHT THROUGH SUNDAY WILL SPREAD A MIX OF RAIN...FREEZING RAIN AND SNOW ACROSS WESTERN AND CENTRAL PORTIONS OF MINNESOTA. THE PRECIPITATION WILL START OUT AS A MIX OF FREEZING RAIN AND SNOW FRIDAY NIGHT THROUGH SATURDAY MORNING...MIX WITH AND CHANGE OVER TO RAIN DURING THE DAY ON SATURDAY...THEN MIX WITH AND CHANGE OVER TO LIGHT SNOW SATURDAY EVENING AND CONTINUE THROUGH SUNDAY MORNING. ICE ACCUMULATION OF ONE TENTH TO ONE QUARTER INCH ALONG WITH SNOWFALL TOTALS RANGING FROM 3 TO 6 INCHES ARE POSSIBLE FRIDAY NIGHT THROUGH SUNDAY MORNING. A WINTER STORM WATCH IS IN EFFECT FOR THOSE ALONG AND WEST OF A LINE FROM MORA TO ELK RIVER TO HUTCHINSON TO REDWOOD FALLS. MNZ041>045-047>051-054>059-064>066-073-080600- /O.NEW.KMPX.WS.A.0006.130309T0200Z-130310T1200Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-REDWOOD- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON... REDWOOD FALLS 324 PM CST THU MAR 7 2013 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY MORNING. * TIMING: FREEZING RAIN AND LIGHT SNOW TO DEVELOP LATE FRIDAY EVENING...CONTINUING THROUGH MOST OF THE DAY ON SATURDAY. PRECIPITATION WILL MIX WITH AND CHANGE OVER TO RAIN DURING THE DAY ON SATURDAY. PRECIPITATION WILL THEN MIX WITH AND CHANGE OVER TO LIGHT SNOW SATURDAY EVENING AND CONTINUE AS LIGHT SNOW THROUGH SUNDAY MORNING. * MAIN IMPACT: POTENTIAL ICE ACCUMULATION OF ONE TENTH TO ONE QUARTER INCH OF ICE ALONG WITH SNOW ACCUMULATION OF BETWEEN 3 AND 6 INCHES THROUGHOUT THE DURATION OF THIS EVENT. TRAVEL WILL BECOME HAZARDOUS STARTING FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
358 WWUS43 KMPX 080515 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1115 PM CST THU MAR 7 2013 ...SIGNIFICANT ICING AND SNOWFALL POSSIBLE FRIDAY NIGHT THROUGH SUNDAY MORNING OVER PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA... .AN AREA OF LOW PRESSURE SHIFTING EAST FROM THE CENTRAL PLAINS INTO THE MID MISSISSIPPI RIVER VALLEY FRIDAY NIGHT THROUGH SUNDAY WILL SPREAD A MIX OF RAIN...FREEZING RAIN AND SNOW ACROSS WESTERN AND CENTRAL PORTIONS OF MINNESOTA. THE PRECIPITATION WILL START OUT AS A MIX OF FREEZING RAIN AND SNOW FRIDAY NIGHT THROUGH SATURDAY MORNING...MIX WITH AND CHANGE OVER TO RAIN DURING THE DAY ON SATURDAY...THEN MIX WITH AND CHANGE OVER TO LIGHT SNOW SATURDAY EVENING AND CONTINUE THROUGH SUNDAY MORNING. ICE ACCUMULATION OF ONE TENTH TO ONE QUARTER INCH ALONG WITH SNOWFALL TOTALS RANGING FROM 3 TO 6 INCHES ARE POSSIBLE FRIDAY NIGHT THROUGH SUNDAY MORNING. A WINTER STORM WATCH IS IN EFFECT FOR THOSE ALONG AND WEST OF A LINE FROM MORA TO ELK RIVER TO HUTCHINSON TO REDWOOD FALLS. MNZ041>045-047>051-054>059-064>066-073-081315- /O.CON.KMPX.WS.A.0006.130309T0200Z-130310T1200Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-REDWOOD- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON... REDWOOD FALLS 1115 PM CST THU MAR 7 2013 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY MORNING. * TIMING: FREEZING RAIN AND LIGHT SNOW TO DEVELOP LATE FRIDAY EVENING...CONTINUING THROUGH MOST OF THE DAY ON SATURDAY. PRECIPITATION WILL MIX WITH AND CHANGE OVER TO RAIN DURING THE DAY ON SATURDAY. PRECIPITATION WILL THEN MIX WITH AND CHANGE OVER TO LIGHT SNOW SATURDAY EVENING AND CONTINUE AS LIGHT SNOW THROUGH SUNDAY MORNING. * MAIN IMPACT: POTENTIAL ICE ACCUMULATION OF ONE TENTH TO ONE QUARTER INCH WITH SNOW ACCUMULATION BETWEEN 3 AND 6 INCHES THROUGHOUT THE DURATION OF THIS EVENT. TRAVEL WILL BECOME HAZARDOUS STARTING FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
066 WWUS43 KMPX 081015 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 415 AM CST FRI MAR 8 2013 ...PERIODS OF FREEZING RAIN...SNOW AND SLEET BECOMING LIKELY TONIGHT... .AN AREA OF LOW PRESSURE SHIFTING EAST FROM THE CENTRAL PLAINS INTO THE MID MISSISSIPPI RIVER VALLEY TONIGHT THROUGH SUNDAY WILL SPREAD A MIX OF FREEZING RAIN...SNOW AND SLEET ACROSS WESTERN AND CENTRAL PORTIONS OF MINNESOTA. THE PRECIPITATION WILL START OUT AS A MIX OF FREEZING RAIN AND SNOW TONIGHT INTO SATURDAY MORNING. THE MIXTURE OF FREEZING RAIN AND SNOW COULD CHANGE OVER TO ALL SNOW DURING THE DAY...BUT IS MORE LIKELY TO TRANSITION TO ALL SNOW SATURDAY NIGHT. ICE ACCUMULATIONS OF ONE TENTH...TO ONE QUARTER OF AN INCH...ALONG WITH SNOWFALL TOTALS RANGING FROM 2 TO 4 INCHES ARE POSSIBLE TONIGHT THROUGH EARLY SUNDAY MORNING IN THE WATCH AREA. THE WINTER STORM WATCH REMAINS IN EFFECT FROM TONIGHT THROUGH SATURDAY NIGHT...FOR THOSE AREAS ALONG AND WEST OF A LINE FROM REDWOOD FALLS...TO HUTCHINSON...ELK RIVER AND MORA. MNZ041>045-047>051-054>059-064>066-073-081815- /O.CON.KMPX.WS.A.0006.130309T0200Z-130310T1200Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-REDWOOD- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON... REDWOOD FALLS 415 AM CST FRI MAR 8 2013 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. * TIMING: FREEZING RAIN...SNOW AND SLEET WILL DEVELOP TONIGHT...AND CONTINUE THROUGH MOST OF THE DAY ON SATURDAY. PRECIPITATION COULD CHANGE OVER TO ALL SNOW...OR REMAIN AS A MIXTURE OF SLEET AND SNOW SATURDAY AFTERNOON. PRECIPITATION WILL CHANGE OVER TO ALL SNOW BY SATURDAY EVENING...AND END EARLY SUNDAY MORNING. * MAIN IMPACT: POTENTIAL ICE ACCUMULATION OF ONE TENTH TO ONE QUARTER INCH WITH SNOW ACCUMULATION BETWEEN 2 AND 4 INCHES THROUGHOUT THE DURATION OF THIS EVENT. TRAVEL WILL BECOME HAZARDOUS STARTING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JLT
875 WWUS43 KMPX 081822 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1222 PM CST FRI MAR 8 2013 ...WINTER STORM EXPECTED OVER PORTIONS OF WESTERN AND CENTRAL MINNESOTA TONIGHT THROUGH SATURDAY EVENING... ...A PERIOD OF FREEZING RAIN AND SOME SLEET EXPECTED ELSEWHERE TONIGHT AND SATURDAY MORNING... .AN AREA OF LOW PRESSURE SHIFTING EAST FROM THE CENTRAL PLAINS INTO THE MID MISSISSIPPI RIVER VALLEY TONIGHT THROUGH SUNDAY WILL SPREAD A MIXTURE OF FREEZING RAIN AND SLEET ACROSS THE REGION TONIGHT. THE FREEZING RAIN AND SLEET WILL TURN TO ALL SNOW NORTHWEST OF A LINE FROM GRANITE FALLS TO LAKE MILLE LACS BY SATURDAY EVENING. ICE ACCUMULATIONS OF ONE QUARTER TO ONE THIRD INCH CAN BE EXPECTED THROUGH SATURDAY MORNING FOLLOWED BY 2 TO 4 INCHES OF SNOW THROUGH SATURDAY EVENING. FURTHER EAST ACROSS SOUTHERN AND EASTERN MINNESOTA AND WESTERN WISCONSIN...A PERIOD OF FREEZING RAIN AND SOME SLEET IS EXPECTED TONIGHT AND EARLY SATURDAY BEFORE TRANSITIONING TO ALL RAIN SATURDAY AFTERNOON. ICE ACCUMULATIONS IN THESE AREAS WILL GENERALLY RANGE FROM A TENTH TO ONE QUARTER INCH. MNZ041>044-047>050-054>057-064-090230- /O.UPG.KMPX.WS.A.0006.130309T0200Z-130310T1200Z/ /O.NEW.KMPX.WS.W.0004.130309T0400Z-130310T0600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR...GRANITE FALLS 1222 PM CST FRI MAR 8 2013 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO MIDNIGHT CST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING FOR FREEZING RAIN...SLEET...AND SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO MIDNIGHT CST SATURDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: PRECIPITATION WILL DEVELOP TONIGHT AND CONTINUE INTO EARLY SATURDAY EVENING. PRECIPITATION WILL BE SLEET AND FREEZING RAIN TONIGHT AND SATURDAY MORNING BEFORE TURNING TO ALL SNOW BY LATE SATURDAY AFTERNOON AND EVENING. PRECIPITATION MAY TURN TO ALL RAIN FOR A TIME SATURDAY...PARTICULARLY SOUTHEAST OF A LINE FROM MADISON TO LITTLE FALLS. * MAIN IMPACT: ICE ACCUMULATION OF ONE QUARTER TO ONE THIRD INCH TONIGHT AND SATURDAY MORNING...FOLLOWED BY SNOW ACCUMULATION BETWEEN 2 AND 4 INCHES LATE SATURDAY AFTERNOON AND EVENING. TRAVEL WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET... AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MNZ051-058-059-065-066-073-090230- /O.UPG.KMPX.WS.A.0006.130309T0200Z-130310T1200Z/ /O.NEW.KMPX.WW.Y.0014.130309T0400Z-130309T1200Z/ SHERBURNE-MEEKER-WRIGHT-RENVILLE-MCLEOD-REDWOOD- INCLUDING THE CITIES OF...ELK RIVER...LITCHFIELD...MONTICELLO... OLIVIA...HUTCHINSON...REDWOOD FALLS 1222 PM CST FRI MAR 8 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: FREEZING RAIN AND SLEET WILL PUSH IN THIS EVENING BEFORE TURNING TO MAINLY RAIN SATURDAY. * MAIN IMPACT: ICE ACCUMULATION OF ONE TENTH TO ONE QUARTER INCH EXPECTED. TRAVEL WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MNZ045-090230- /O.UPG.KMPX.WS.A.0006.130309T0200Z-130310T1200Z/ /O.NEW.KMPX.WW.Y.0014.130309T0700Z-130309T1500Z/ KANABEC- INCLUDING THE CITY OF...MORA 1222 PM CST FRI MAR 8 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: FREEZING RAIN AND SLEET WILL PUSH IN JUST AFTER MIDNIGHT TONIGHT BEFORE TURNING TO MAINLY RAIN SATURDAY. * MAIN IMPACT: ICE ACCUMULATION OF ONE TENTH TO ONE QUARTER INCH EXPECTED. TRAVEL WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MNZ067-068-090230- /O.NEW.KMPX.WW.Y.0014.130309T0400Z-130309T1200Z/ SIBLEY-CARVER- INCLUDING THE CITIES OF...GAYLORD...CHASKA 1222 PM CST FRI MAR 8 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST SATURDAY. * TIMING: FREEZING RAIN AND SLEET WILL PUSH IN LATE THIS EVENING BEFORE TURNING TO MAINLY RAIN SATURDAY. * MAIN IMPACT: ICE ACCUMULATION OF ONE TENTH TO ONE QUARTER INCH EXPECTED. TRAVEL WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MNZ052-053-060>063-069-070-078-WIZ014-023>026-028-090230- /O.NEW.KMPX.WW.Y.0014.130309T0700Z-130309T1500Z/ ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SCOTT-DAKOTA- GOODHUE-POLK-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...CAMBRIDGE...CENTER CITY...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...SHAKOPEE...BURNSVILLE... RED WING...AMERY...BALSAM LAKE...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...EAU CLAIRE...ALTOONA 1222 PM CST FRI MAR 8 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CST SATURDAY. * TIMING: FREEZING RAIN AND SLEET WILL PUSH IN JUST AFTER MIDNIGHT TONIGHT BEFORE TURNING TO MAINLY RAIN SATURDAY. * MAIN IMPACT: ICE ACCUMULATION OF ONE TENTH TO ONE QUARTER INCH EXPECTED. TRAVEL WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WIZ015-016-027-090230- /O.NEW.KMPX.WW.Y.0014.130309T1000Z-130309T1800Z/ BARRON-RUSK-CHIPPEWA- INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH... CHIPPEWA FALLS...BLOOMER 1222 PM CST FRI MAR 8 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET...WHICH IS IN EFFECT FROM 4 AM TO NOON CST SATURDAY. * TIMING: FREEZING RAIN AND SLEET WILL PUSH IN LATE TONIGHT BEFORE TURNING TO MAINLY RAIN SATURDAY. * MAIN IMPACT: ICE ACCUMULATION OF ONE TENTH TO ONE QUARTER INCH EXPECTED. TRAVEL WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BORGHOFF
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Mar 7, 11:39 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Mar 7, 11:39 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1139 AM CST THU MAR 7 2013 UPDATED FOR AVIATION DISCUSSION BELOW. ...PREVIOUS DISCUSSION... VERY COMPLICATED FORECAST THIS WEEKEND AS SEVERAL VARIABLES WILL LEAD TO ICE POTENTIAL...OR THE POTENTIAL OF MINOR FLOODING. ALTHOUGH MODELS DUE SUPPORT A LARGE STORM SYSTEM AFFECTING THE UPPER MIDWEST BY LATE FRIDAY...AND LASTING THROUGH SUNDAY MORNING. THE PROBLEM REMAINS THE PRECIPITATION TYPE...ESPECIALLY THE INITIAL START FRIDAY EVENING...AND WHETHER THE DYNAMICS WILL LEAD TO SNOW/SLEET...THEN CHANGING TO RAIN... OR A MORE FREEZING RAIN EVENT AS SFC TEMPS HOLD NEAR THE FREEZING MARK FRIDAY NIGHT. USUALLY THE MAX WET-BULB TEMPERATURE LAYER BETWEEN THE SFC AND 1 KM DOES A GOOD JOB ON THE TRANSITION OF RAIN TO SNOW. +1.5C OR LOWER IS USUALLY COLD ENOUGH TO CHG ANY PRECIPITATION OVER TO SNOW. THIS ALSO DEPENDS IF SNOW DEVELOPS IN THE ATMOSPHERIC COLUMN WHICH DOESN/T SEEM TO BE A PROBLEM WITH THE DEPTH OF THE MOISTURE EXPECTED. THIS +1.5C LINE IS BISECTING THE FA FROM THE NW TO THE SE...WITH THE NORTHERN PART OF THE TWIN CITIES STILL NEAR THIS TRANSITION ZONE. USUALLY...FREEZING RAIN EVENTS ARE MORE OF OVERRUNNING FROM A DEEP ARCTIC AIR MASS SITUATED OVER THE FA. HOWEVER...THIS IS LATE IN THE SEASON FOR ANY TYPE OF STRONG ARCTIC ZONE...SO AM LEANING TOWARD A MORE SLEET/RAIN... OR SLEET/SNOW EVENT. THE DEPTH OF OUR SNOW COVER IS THE ONLY PROBLEM I HAVE INITIALLY FOR THE FORMATION OF FREEZING RAIN...BUT AS TEMPS WARM SATURDAY MORNING...BELIEVE ANY ICE THAT FORMS WILL LIKELY MELT RAPIDLY. IN ADDITION...DUE TO WARM TEMPS AND THE RELATIVELY LOW CHG OF AN ALL SNOW EVENT ACROSS MY NORTHERN FA...SNOWFALL AMTS WILL BE LIMITED. BASED ON THE ORIENTATION OF THE FRONTAL BOUNDARY AND THE WAA PATTERN EXPECTED...THE HEAVIEST BANDS OF PRECIPITATION WILL LIKELY BE ACROSS SW/WC/CENTRAL MN LATE FRIDAY NIGHT/SATURDAY MORNING. THEN THE HEAVIEST PRECIPITATION WILL LIKELY TRANSITION TO THE SE AS THE SYSTEM MOVES TO THE NORTHEAST ACROSS THE MIDWEST. DUE TO THE STRONG INITIAL WAA EXPECTED FRIDAY NIGHT/SATURDAY MORNING...AND THE ORIENTATION OF THE LLJ...MODERATE TO HEAVY PRECIPITATION IS POSSIBLE...WHICH WILL LEAD TO MINOR FLOODING PROBLEMS DUE TO THE DEEP SNOW PACK AND THE AMT OF QPF EXPECTED. ONCE THIS FRONTAL BOUNDARY MOVES THROUGH THE FA...THE PRECIPITATION WILL CHG OVER TO ALL SNOW SATURDAY NIGHT/SUNDAY MORNING. NOT TOO MUCH IN THE EXTENDED PERIOD AS THE COOL DOWN FOR EARLY NEXT WEEK...WILL LIKELY BE SHORT TERM AS A MORE ZONAL FLOW DEVELOPS BY THE END OF NEXT WEEK. ..JLT.. && .AVIATION.../18Z TAF ISSUANCE/ THE PERIOD WILL START OFF VFR AS HIGH CLOUDS STREAM OVERHEAD. A BANK OF STRATUS CURRENTLY OVER ND AND NRN SD AS DEPICTED FAIRLY WELL BY 1000-850MB RH WILL SLOWLY SPREAD E OVERNIGHT. LOW LEVEL SE FLOW WOULD TEND TO KEEP THE STRATUS TO OUR WEST...BUT SNOWMELT TODAY WILL ADD LOW LEVEL MOISTURE INTO THE BOUNDARY LAYER WHICH MAY ADD TO THE EXPANSION OF THE CURRENT CLOUD FIELD. CONFIDENCE ON THIS SCENARIO IS NOT REAL HIGH...IN PART DUE TO THE HIGH CLOUDS OBSCURING THE EXTENT TO THE LOW CLOUDS CURRENTLY IN PLACE AS WELL AS THE TENDENCY OF THE MODELS TO OVERDO LOW LEVEL MOISTURE. FOG MAY ALSO DEVELOP AGAIN OVERNIGHT...BUT THE PROSPECTS LOOK LOW AND LOCALIZED DUE TO AN INCREASE IN WIND AND HIGH CLOUDS WHEN COMPARED TO THE IDEAL CONDITIONS OF THIS MORNING. KMSP...VFR WITH SE WINDS AOA 7KTS FOR THE REMAINDER OF THE AFTN. AS MENTIONED ABOVE, CONFIDENCE NOT REAL HIGH ON MVFR CIGS LATER TONIGHT, BUT WILL TREND THAT WAY TO BE CONSISTENT WITH THE CURRENT FCST AND BASED OFF THE NAM MODEL RH FIELDS. CIGS SHOULD IMPROVE TO VFR FOR FRI AFTN BEFORE CRASHING DOWN FRI NIGHT AS RAIN APPROACHES. /OUTLOOK FOR KMSP/ SAT...IFR AND RAIN. LIFR AND -FZRAPL POSSIBLE IN THE MORNING. WINDS E AT 10KTS. SUN...MVFR WITH -SN POSSIBLE EARLY. WINDS N AT 10G15KTS. MON...VFR. NW WINDS BECOMING S IN THE AFTERNOON. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JCA
Hazardous weather outlook, Mar 7, 12:00 PM CST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1200 PM CST THU MAR 7 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 081800- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1200 PM CST THU MAR 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FREEZING RAIN IS EXPECTED TO DEVELOP FRIDAY EVENING AND CONTINUE INTO SATURDAY MORNING. THERE IS THE POTENTIAL FOR UP TO TWO TENTHS OF AN INCH OF ICE. THERE IS STILL UNCERTAINTY WITH HOW COLD SURFACE TEMPERATURES WILL BE AS WELL AS HOW LONG ANY FREEZING RAIN WILL LAST. RAIN ON SATURDAY ACROSS SOUTHERN MINNESOTA MAY CAUSE SOME MINOR FLOODING...ESPECIALLY IN URBAN AREAS. ADDITIONALLY, SNOWMELT IN COMBINATION WITH THE RAIN MAY LEAD TO RUNOFF ISSUES. RIVER FLOODING IS NOT EXPECTED TO BE AN ISSUE DUE TO TEMPERATURES REMAINING COLD INTO EARLY NEXT WEEK. THE PRECIPITATION IS EXPECTED TO CHANGE TO SNOW SATURDAY NIGHT OR EARLY SUNDAY BEFORE ENDING BY SUNDAY EVENING. RESIDENTS AND VISITORS ARE ENCOURAGED TO LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR THE LATEST ON THIS EVOLVING SITUATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Winter Storm Watches in Minnesota, 2013Every winter storm watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.